MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united sates reported observation of a reactive (positive) atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to alternate-method testing.The atellica im ahbs2 instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of a reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to clinical indications and alternate-method testing.Ahbs2 kit lot 164 was in use at the time.The affected patient was initially tested for ahbs2 and hepatitis b surface antigen; reactive results were obtained for both tests (which is clinically unexpected).The next day, an alternate-method result for hbsag was positive.When the sample was sent out for alternate-method anti-hbs testing, a negative result was obtained.The negative ahbs result was accepted as correct, as simultaneous reactive results for both hbs and anti-hbs is considered clinically inconsistent.There are no allegations of patient harm or other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00256 was initially submitted on 28-mar-24.Update, april 2024: siemens has concluded the investigation.A customer from outside the united states reported observation of a reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) result which was discordant relative to clinical indications and alternate-method testing.Quality control (qc) results were within acceptable ranges, and no issues were observed with any other samples.Assay calibration data did not indicate any issues.On the basis of this information, general reagent issues were ruled out as a likely cause.Service was dispatched to review instrument performance and perform comprehensive instrument maintenance.There were no instrument observations to explain the identified result discordance.Sample material was not made available to permit additional testing.Although a specific cause was not identified, based on the available information, the discordant result may be attributable to a sample-specific interferent.It is noted that other hepatitis assays also produced reactive results which were inconsistent with the patient¿s clinical presentation.The assay¿s instructions for use (ifu) advises the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ no product problem was identified.The customer is operational, and no further action is required.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 10591
5082985306
MDR Report Key19000062
Report Number1219913-2024-00256
Device Sequence Number14161315
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public00630414597836
Combination Product (Y/N)N
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown